MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NON STRL VISIONAIRE RT CUT BLK KIT LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. NON STRL VISIONAIRE RT CUT BLK KIT LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number V0200023
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the dr secured the femoral cutting guide, as usual, inserted the oscillating saw and proceeded with the distal cut of the femur.As he was cutting through, he noticed plastic shavings in the cut.He said that he had felt that there was an obstruction in the guide as if the slot wasn't completely open.No injury was reported.Procedure completed with the same device.
 
Additional Manufacturer Narrative
The affected visionaire cutting block kit was returned and evaluated.A visual inspection of the block confirmed the stated failure.The material debris are observed around the cutting slots of the device.Our investigation including an engineering analysis by our visionaire team revealed that after evaluation, it was determined that the debris in the cutting slot of the femur block was caused intraoperatively by the teeth of the oscillating saw blade coming into contact with the inner surface of the cutting slot while the saw was turned on.To avoid this phenomenon, the saw should not be turned on until the saw blade is fully inserted into the slot and the teeth of the blade are contacting the bone.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
NON STRL VISIONAIRE RT CUT BLK KIT LGNP
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8497502
Report Number1020279-2019-01483
Device Sequence Number1062181
Product Code JWH
UDI-Device Identifier00885556583074
UDI-Public00885556583074
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2019
Device Catalogue NumberV0200023
Device Lot Number00135787V1
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1